Alert archive / Kansas / Wind Advisories in 2025

Wind Advisory 12, NWS Topeka, KS

December 9, 202511 counties in Kansas

NWS Topeka, KS issued this wind advisory at Dec 9, 2025, 9:18 PM CST for 11 counties in Kansas. It took effect at Dec 10, 2025, 3:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 9, 2025, 9:18 PM CST (03:18 UTC)
In effect from
Dec 10, 2025, 3:00 AM CST
Expired
Dec 10, 2025, 11:00 AM CST
In force
8 hr
Issued by
NWS Topeka, KS

Counties Brown County, KS, Douglas County, KS, Franklin County, KS, Jackson County, KS, Jefferson County, KS, Marshall County, KS, Nemaha County, KS, Osage County, KS, Pottawatomie County, KS, Shawnee County, KS, Wabaunsee County, KS

The radar

The Topeka radar (KTWX), 45 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 3.3 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2025-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2025-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 443 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2193 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
443 m²/s²
0-3 km storm-relative helicity
464 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

314 
WWUS73 KTOP 100318
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
918 PM CST Tue Dec 9 2025

KSZ011-012-101500-
/O.NEW.KTOP.WI.Y.0012.251210T0900Z-251210T1500Z/
Nemaha-Brown-
Including the cities of Seneca, Horton, Sabetha, and Hiawatha
918 PM CST Tue Dec 9 2025

...WIND ADVISORY IN EFFECT FROM 3 AM TO 9 AM CST WEDNESDAY...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Brown and Nemaha Counties.

* WHEN...From 3 AM to 9 AM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Small 
  tree limbs could be blown down too. Isolated power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution while driving.

Secure outdoor objects.

&&

$$

CP
3 follow-up statements
035 
WWUS73 KTOP 100833
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
233 AM CST Wed Dec 10 2025

KSZ011-012-101500-
/O.CON.KTOP.WI.Y.0012.251210T0900Z-251210T1500Z/
Nemaha-Brown-
Including the cities of Seneca, Horton, Hiawatha, and Sabetha
233 AM CST Wed Dec 10 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Brown and Nemaha Counties.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Small 
  tree limbs could be blown down too. Isolated power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution while driving.

Secure outdoor objects.

&&

$$

101
237 
WWUS73 KTOP 101421
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
821 AM CST Wed Dec 10 2025

KSZ010-023-024-026-038>040-055-056-101700-
/O.EXB.KTOP.WI.Y.0012.000000T0000Z-251210T1700Z/
Marshall-Pottawatomie-Jackson-Jefferson-Wabaunsee-Shawnee-Douglas-
Osage-Franklin-
Including the cities of Blue Rapids, Harveyville, Burlingame,
McFarland, Valley Falls, Holton, Oskaloosa, St. Marys, Overbrook,
Topeka, Ottawa, Alta Vista, Osage City, Alma, Frankfort,
Eskridge, Paxico, Wamego, Maple Hill, Meriden, McLouth, Lawrence,
Carbondale, Nortonville, Lyndon, Grantville, Marysville, and
Perry
821 AM CST Wed Dec 10 2025

...WIND ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 50 mph.

* WHERE...Douglas, Franklin, Osage, Shawnee, Wabaunsee, Jackson, 
  Jefferson, Marshall, and Pottawatomie Counties.

* WHEN...Until 11 AM CST this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Small 
  tree limbs could be blown down too. Isolated power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution while driving.

Secure outdoor objects.

&&

$$

KSZ011-012-101700-
/O.EXT.KTOP.WI.Y.0012.000000T0000Z-251210T1700Z/
Nemaha-Brown-
Including the cities of Sabetha, Horton, Hiawatha, and Seneca
821 AM CST Wed Dec 10 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM CST THIS MORNING...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 50 mph.

* WHERE...Brown and Nemaha Counties.

* WHEN...Until 11 AM CST this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Small 
  tree limbs could be blown down too. Isolated power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution while driving.

Secure outdoor objects.

&&

$$

Teefey
082 
WWUS73 KTOP 101647
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
1047 AM CST Wed Dec 10 2025

KSZ010>012-023-024-026-038>040-055-056-101800-
/O.EXP.KTOP.WI.Y.0012.000000T0000Z-251210T1700Z/
Marshall-Nemaha-Brown-Pottawatomie-Jackson-Jefferson-Wabaunsee-
Shawnee-Douglas-Osage-Franklin-
Including the cities of Frankfort, Marysville, McLouth, Paxico,
Meriden, Hiawatha, Alma, Perry, Carbondale, Seneca, Harveyville,
Blue Rapids, St. Marys, Alta Vista, Overbrook, Sabetha,
Nortonville, Maple Hill, Lyndon, Eskridge, Topeka, Ottawa,
Holton, Horton, Wamego, Lawrence, Grantville, Osage City,
Oskaloosa, Burlingame, McFarland, and Valley Falls
1047 AM CST Wed Dec 10 2025

...WIND ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING...

The winds have weakened and are no longer expected to be strong.

$$

Gargan

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Dec 9, 5:47 PM CST, 3 hours 31 minutes earlier. Its key messages:

  • -Strong northwest winds develop behind a cold front tonight. Gusts to near 45 mph are possible in far northeast KS. -Temperatures fluctuate from above normal to below normal and back again through the end of the week. -The weekend looks much colder, but snow stays north of the area.
Area forecast discussion, Dec 9, 5:47 PM CST, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
547 PM CST Tue Dec 9 2025

.KEY MESSAGES...

-Strong northwest winds develop behind a cold front tonight. Gusts
 to near 45 mph are possible in far northeast KS.

-Temperatures fluctuate from above normal to below normal and back
 again through the end of the week.

-The weekend looks much colder, but snow stays north of the
 area.

&&

.DISCUSSION...
Issued at 216 PM CST Tue Dec 9 2025

Today, a clipper system is moving across the northern high plains
while northwest flow persists aloft. Temperatures have warmed well
into the 50s and low 60s across the area this afternoon with breezy
southwest winds and WAA. Tonight, a cold front associated with the
low to our north will quickly work through northeast KS. Northwest
winds behind the boundary will increase to near wind advisory
criteria (gusts of 40 to 45 mph), especially in far northeast KS.
There has not been great agreement between HREF, LREF and NBM in
meeting/exceeding criteria. HREF is the more confident solution in
exceeding 45 mph gusts, and have noticed that the 90th percentile of
NBM has increased slightly. But for now, have held off issuing an
advisory with confidence not quiet high enough. Later shifts will re-
evaluate and may need to consider at least adding far northeast KS
to the advisory issued by neighboring offices. A few of the high
resolution models also show light QPF near the front this
evening and tonight. However, forecast soundings show a 5kft
layer of dry air beneath the cloud deck, so any precip is likely
to evaporate before reaching the ground.

Surface high pressure builds in tomorrow so temperatures will
be closer to normal in the mid 40s for highs. Gusty winds will
decrease during the afternoon as the low moves further east,
away from the region. The forecast remains dry through the rest
of the workweek with another in a series of clipper systems
staying north and east of the CWA on Thursday. Southerly winds
return on Thursday, allowing temperatures to warm back into the
mid 50s and low 60s. The next cold front moves through with that
second clipper system Thursday night. High pressure will
control our conditions through the weekend, keeping temps cooler
than average, especially by Sunday when a reinforcing round of
cold weather moves in. Lows Sunday morning could be in the
single digits with highs Sunday afternoon only in the 20s.
Another batch of snow again stays north of the area this
weekend.

&&

.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 546 PM CST Tue Dec 9 2025

Winds are the main focus this period with VFR conditions
forecast otherwise. SW winds will continue for the first few
hours around 10-15 kts, and then will switch to the NW later
this evening with a cold front. Although winds will become gusty
behind the front, there looks to be enough of a lag in the
strongest winds for a period of LLWS to develop as a 45-50 kt
LLJ moves overhead. Once gusts strengthen to 25-30 kts, they
should persist through most of the morning and afternoon and
diminish late in the period.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Teefey
AVIATION...Picha
Hazardous weather outlook, Dec 9, 2:20 PM CST, 6 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
220 PM CST Tue Dec 9 2025

KSZ008>012-020>024-026-034>040-054>056-058-059-102030-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
220 PM CST Tue Dec 9 2025

This Hazardous Weather Outlook is for central Kansas, east central
Kansas, north central Kansas and northeast Kansas.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

&&

More detailed information can be found at:
www.weather.gov/media/top/DssPacket.pdf

Nearby

Wind Advisories in Kansas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.